Alert archive / Idaho / High Wind Warnings in 2008
High Wind Warning 3, NWS Boise, ID
NWS Boise, ID issued this high wind warning at May 20, 2008, 5:56 PM MDT for 10 counties in Idaho. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 20, 2008, 5:56 PM MDT (23:56 UTC)
- Expired
- May 20, 2008, 10:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 36 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 6:15 PM MDT | NON-TSTM WND GST 60 | Nne Glenns Ferry, ID | A TRAINED SPOTTER REPORTED WIND GUST TO 60 MPH INCLUDING DAMAGE TO TREES, OUT BUILDINGS AND TRAFFIC LIGHTS. |
| May 20, 7:00 PM MDT | HIGH SUST WINDS 0 | Castleford, ID | TRAINED SPOTTER REPORTED SUSTAINED WINDS OF 35 TO 40 MPH WITH GUSTS OVER 50 MPH. BRANCHES BREAKING OFF TREES. VISIBILITY NEAR 0 SM NEAR CULTIVATED FIELDS. |
| May 20, 7:06 PM MDT | HIGH SUST WINDS 53 | 8 W Burley, ID | SUSTAINED WIND OF 43 WITH GUST TO 53 |
| May 20, 8:21 PM MDT | NON-TSTM WND GST 63 | 5 Wsw Twin Falls, ID | TRAINED SPOTTER MEASURED 63 MPH WIND GUST. BLOWING DUST OBSERVED WITH CURRENT VISIBILITY 3/4 SM. SHINGLES MISSING FROM THE ROOFS OF NEARBY HOUSES. SEVERAL BRANCHES DOWN. |
| May 20, 8:24 PM MDT | HEAVY RAIN 0.4 | 10 Sw Boise, ID | NWS EMPLOYEE REPORTED 0.4 INCHES OF RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5542 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOI 202356 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 556 PM MDT TUE MAY 20 2008 IDZ012-014-210200- /O.UPG.KBOI.WI.Y.0014.000000T0000Z-080521T0200Z/ /O.NEW.KBOI.HW.W.0003.080520T2356Z-080521T0200Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- 556 PM MDT TUE MAY 20 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED IN ASSOCIATION WITH A COLD FRONT THROUGH EARLY THIS EVENING. AREAS OF BLOWING DUST ARE FORECAST TO ACCOMPANY THESE STRONG WINDS AS THEY MOVE THROUGH THE SNAKE VALLEY. VISIBILITY MAY BE BRIEFLY REDUCED TO LESS THAN A MILE IN BLOWING DUST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ015-016-030-ORZ064-210200- /O.CON.KBOI.WI.Y.0014.000000T0000Z-080521T0200Z/ SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY-LOWER TREASURE VALLEY OR- 556 PM MDT TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. WESTERLY WINDS OF 30 TO 40 MPH ARE EXPECTED IN ASSOCIATION WITH A COLD FRONT THROUGH EARLY THIS EVENING. ISOLATED THUNDERSTORMS ALONG THE FRONT WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. AREAS OF BLOWING DUST ARE FORECAST TO ACCOMPANY THESE STRONG WINDS AS THEY MOVE THROUGH THE SNAKE VALLEY. VISIBILITY MAY BE BRIEFLY REDUCED TO LESS THAN A MILE IN BLOWING DUST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KBOI 210108 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 708 PM MDT TUE MAY 20 2008 IDZ012-210215- /O.CAN.KBOI.HW.W.0003.000000T0000Z-080521T0200Z/ LOWER TREASURE VALLEY ID- 708 PM MDT TUE MAY 20 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE HIGH WIND WARNING. $$ ORZ064-210215- /O.CAN.KBOI.WI.Y.0014.000000T0000Z-080521T0200Z/ LOWER TREASURE VALLEY OR- 708 PM MDT TUE MAY 20 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. $$ IDZ016-210215- /O.UPG.KBOI.WI.Y.0014.000000T0000Z-080521T0200Z/ /O.EXA.KBOI.HW.W.0003.000000T0000Z-080521T0200Z/ WESTERN MAGIC VALLEY- 708 PM MDT TUE MAY 20 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE EXPECTED IN ASSOCIATION WITH A COLD FRONT THROUGH EARLY THIS EVENING. AREAS OF BLOWING DUST ARE FORECAST TO ACCOMPANY THESE STRONG WINDS AS THEY MOVE THROUGH THE SNAKE VALLEY. VISIBILITY MAY BE BRIEFLY REDUCED TO LESS THAN A QUARTER MILE IN BLOWING DUST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ014-210215- /O.CON.KBOI.HW.W.0003.000000T0000Z-080521T0200Z/ UPPER TREASURE VALLEY- 708 PM MDT TUE MAY 20 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. WESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE EXPECTED IN ASSOCIATION WITH A COLD FRONT THROUGH EARLY THIS EVENING. AREAS OF BLOWING DUST ARE FORECAST TO ACCOMPANY THESE STRONG WINDS AS THEY MOVE THROUGH THE SNAKE VALLEY. VISIBILITY MAY BE BRIEFLY REDUCED TO LESS THAN A MILE IN BLOWING DUST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ015-030-210215- /O.CON.KBOI.WI.Y.0014.000000T0000Z-080521T0200Z/ SOUTHWEST HIGHLANDS-SOUTHERN TWIN FALLS COUNTY- 708 PM MDT TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. WESTERLY WINDS OF 30 TO 40 MPH ARE EXPECTED IN ASSOCIATION WITH A COLD FRONT THROUGH EARLY THIS EVENING. ISOLATED THUNDERSTORMS ALONG THE FRONT WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. AREAS OF BLOWING DUST ARE FORECAST TO ACCOMPANY THESE STRONG WINDS AS THEY MOVE THROUGH THE AREA. VISIBILITY MAY BE BRIEFLY REDUCED TO LESS THAN A MILE IN BLOWING DUST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 210158 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 758 PM MDT TUE MAY 20 2008 IDZ014-016-210400- /O.EXT.KBOI.HW.W.0003.000000T0000Z-080521T0400Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- 758 PM MDT TUE MAY 20 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING. WESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE EXPECTED TO CONTINUE BEHIND A COLD FRONT THROUGH THIS EVENING. AREAS OF BLOWING DUST AREA FORECAST TO ACCOMPANY THESE STRONG WINDS AS THEY MOVE THROUGH THE AREA. VISIBILITY MAY BE BRIEFLY REDUCED TO LESS THAN A MILE IN BLOWING DUST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ015-030-210400- /O.EXT.KBOI.WI.Y.0014.000000T0000Z-080521T0400Z/ SOUTHWEST HIGHLANDS-SOUTHERN TWIN FALLS COUNTY- 758 PM MDT TUE MAY 20 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING. WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE EXPECTED TO CONTINUE BEHIND A COLD FRONT THROUGH THIS EVENING. AREAS OF BLOWING DUST ARE FORECAST TO ACCOMPANY THESE STRONG WINDS AS THEY MOVE THROUGH THE AREA. VISIBILITY MAY BE BRIEFLY REDUCED TO LESS THAN A MILE IN BLOWING DUST. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 210400 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1000 PM MDT TUE MAY 20 2008 IDZ014-016-211200- /O.CAN.KBOI.HW.W.0003.000000T0000Z-080521T0400Z/ /O.EXB.KBOI.WI.Y.0014.000000T0000Z-080522T0200Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- 1000 PM MDT TUE MAY 20 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT WEDNESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT WEDNESDAY FOR THE UPPER TREASURE VALLEY AND WESTERN MAGIC VALLEY. THE HIGH WIND WARNING HAS BEEN CANCELLED. GUSTY WEST WINDS WILL CONTINUE TO DIMINISH OVERNIGHT...BUT WILL INCREASE ONCE AGAIN WEDNESDAY MORNING. NORTHWEST WINDS WILL DROP TO BETWEEN 15 AND 30 MPH OVERNIGHT...BUT BY MID MORNING WEDNESDAY THE WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS. VISIBILITIES MAY BE LOCALLY REDUCED TO AROUND A MILE IN BLOWING DUST. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ015-030-211200- /O.EXT.KBOI.WI.Y.0014.000000T0000Z-080522T0200Z/ SOUTHWEST HIGHLANDS-SOUTHERN TWIN FALLS COUNTY- 1000 PM MDT TUE MAY 20 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MDT WEDNESDAY FOR THE SOUTHWEST HIGHLANDS AND SOUTHERN TWIN FALLS COUNTY. GUSTY WEST WINDS WILL CONTINUE TO DIMINISH OVERNIGHT...BUT WILL INCREASE ONCE AGAIN WEDNESDAY MORNING. NORTHWEST WINDS WILL DROP TO BETWEEN 15 AND 30 MPH OVERNIGHT...BUT BY MID MORNING WEDNESDAY THE WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS. VISIBILITIES MAY BE LOCALLY REDUCED TO AROUND A MILE IN BLOWING DUST. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this high wind warning went out at May 20, 3:16 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 20, 3:16 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
316 PM MDT TUE MAY 20 2008
.SHORT TERM...TONIGHT THROUGH THURSDAY...A STRONG COLD FRONT ALONG
THE WESTERN IDAHO BORDER AT 3 PM WILL MOVE RAPIDLY EASTWARD THIS
EVENING. THE ATMOSPHERE IN ADVANCE OF THE FRONT IS MARGINALLY
UNSTABLE FOR A CHANCE OF THUNDERSTORMS IN THE IDAHO ZONES BEFORE
MIDNIGHT. THE BIGGEST THREAT WITH THE FRONT WILL BE STRONG WINDS
WHICH WILL BE ENHANCED BY ANY THUNDERSTORM ACTIVITY THAT DEVELOPS
ALONG OR BEHIND THE FRONT. A WIND ADVISORY IS IN EFFECT FOR
PORTIONS OF SOUTHERN IDAHO UNTIL AROUND 8 PM FOR NORTHWESTERLY
WINDS AROUND 30 MPH WITH GUSTS TO AROUND 40 MPH. MUCH COLDER AIR
WILL FOLLOW THE FRONT RESULTING IN A 25 TO 30 DEGREE DROP IN
TEMPERATURES FROM THOSE OBSERVED DURING THE LAST SEVERAL DAYS. A
CLOSED LOW WILL DEVELOP OVER SOUTHERN IDAHO ON WEDNESDAY AND DRIFT
SOUTHWARD INTO NORTHERN NEVADA ON THURSDAY WHICH WILL BRING COOL
SHOWERY WEATHER TO THE REGION WITH SNOW LEVELS AROUND 6000 FEET.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...AN UPPER LOW /TROUGH
PATTERN IS EXPECTED OVER THE INTER-MOUNTAIN WEST THURSDAY NIGHT THROUGH
SATURDAY. THIS WILL KEEP A COOL AIRMASS AND CONSIDERABLE
CLOUDINESS OVER SE OREGON AND SW IDAHO. PLACEMENT OF THE LOW
VARIES SO WENT WITH A GFS ENSEMBLE MEAN WITH LOWS TO OUR NNW AND S
AND AROUND 80 PCT MEAN MOISTURE ALONG THE OREGON-IDAHO BORDER
THURSDAY NIGHT AND A MOIST COOL UPPER LOW CENTERED OVER OREGON
FRIDAY AND SATURDAY. CHANGES WERE TO GO WITH A FLATTER MINT FIELD
THURSDAY NIGHT AND COOL OFF HIGHS FRIDAY. TROUGHINESS REMAINS OVER
THE REGION SUNDAY BUT HEIGHTS/THICKNESSES RISE SOME SO THE WARMING
TREND TOWARDS CLIMO HAS SUPPORT. ENS MEAN HEIGHTS ARE AROUND 570 DM
MONDAY/TUESDAY...THE EC/GFS 850-700 THICKNESSES ARE UP AROUND
1620M WHICH SUPPORT CURRENT FORECASTS IN THE MID 70S FOR THE
TREASURE VALLEY.
&&
.AVIATION...GUSTY WINDS ARE EXPECTED WITH AND BEHIND THE COLD
FRONT THROUGH 02Z W OF KMUO AND THROUGH 06Z IN THE MAGIC VALLEY
AND S CENTRAL IDAHO. LOCAL BLDU WITH VSBY 5SM IS EXPECTED WITH THE
GUSTY WINDS. SCATTERED MVFR SHOWERS...NUMEROUS IN THE MOUNTAINS
WILL OBSCURE MTS THROUGH 00Z KBKE AND OREGON...03Z/06Z KBOI/KTWF-
KJER AND 15Z KMYL...RESPECTIVELY. WINDS WILL INHIBIT NOCTURNAL
FOG DEVELOPMENT TONIGHT. VFR CONDITIONS ARE EXPECTED THROUGH THE
AREA AFTER 15Z WED.
&&
.HYDROLOGY...RIVERS IN SOUTHWESTERN IDAHO AND SOUTEASTERN OREGON
HAVE REACHED A CREST AND ARE NOW FALLING SLOWLY. RAIN FALL AMOUNTS
IN THE BOISE AND PAYETTE RIVER BASINS ARE EXPECTED TO AVERAGE 0.20
TO 0.40 INCHES IN ASSOCIATION WITH A COLD FRONT WHICH WILL AFFECT
THE AREA TONIGHT. THIS AMOUNT OF RAIN IS NOT EXPECTED TO CAUSE
SIGNIFICANT ADDITIONAL RISES IN RIVER LEVELS. COLDER THAN NORMAL
TEMPERATURES FOLLOWING THE FRONT WILL SLOW THE SNOW MELT WHICH HAS
BEEN CAUSING RIVERS TO RISE. REGULATED RIVER FLOWS ON THE BOISE
RIVER BELOW LUCKY PEAK WILL REMAIN NEAR 6800 CFS THROUGH
WEDNESDAY. THE U.S ARMY CORPS OF ENGINEERS AND THE BUREAU OF
RECLAMATION HAVE INDICATED THAT SOME DECREASE IN THE RATE OF WATER
RELEASE FROM LUCKY PEAK DAM COULD TAKE PLACE AS EARLY AS THURSDAY
IF INFLOW INTO THE RESERVOIRS BEGINS DROPPING AS EXPECTED.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR IDZ012-IDZ014-
IDZ015-IDZ016-IDZ030.
OR...WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR ORZ064.
&&
WEATHER.GOV/BOISE
SHORT TERM...JB
LONG TERM....VM/DD
AVIATION.....VM
HYDROLOGY...JBHazardous weather outlook, May 20, 4:49 AM MDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 449 AM MDT TUE MAY 20 2008 IDZ012-014>016-030-ORZ064-211100- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY-LOWER TREASURE VALLEY OR- 449 AM MDT TUE MAY 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING. STRONG NORTHWEST WINDS OF 20 TO 35 MPH ARE LIKELY WITH A COLD FRONT PASSAGE. IN ADDITION...THUNDERSTORM WINDS ALONG THE FRONT MAY PRODUCE ISOLATED DAMAGING WINDS IN EXCESS OF 50 MPH. AREAS OF BLOWING DUST ARE POSSIBLE FROM THESE STRONG WINDS. .DAYS TWO...WEDNESDAY STRONG WEST TO NORTHWEST WINDS OF 20 TO 35 MPH ARE LIKELY AGAIN WEDNESDAY. ANOTHER WIND ADVISORY MAY BE NEEDED. .DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED UNLESS SEVERE THUNDERSTORMS BREAK OUT LATE TODAY AND THIS EVENING.
In the hours before
Local storm report, May 20, 3:44 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
344 PM MDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 5 SW BOISE 43.56N 116.30W
05/20/2008 M0.50 INCH ADA ID NWS EMPLOYEE
NWS EMPLOYEE MEASURED 1/2 INCH HAIL.
0339 PM HAIL NW BOISE 43.61N 116.23W
05/20/2008 M0.25 INCH ADA ID NWS EMPLOYEE
NWS EMPLOYEE REPORTED PEA SIZE HAIL.
0339 PM HAIL 2 NW BOISE 43.63N 116.25W
05/20/2008 M0.50 INCH ADA ID PUBLIC
FORMER NWS EMPLOYEE REPORTED 1/2 INCH SIZE HAIL.
0343 PM HAIL 4 WNW BOISE 43.63N 116.30W
05/20/2008 M0.50 INCH ADA ID BROADCAST MEDIA
MEDIA REPORTED HAIL LASTING 2 TO 4 MINUTES. 1/2 INCH HAIL
OBSERVED.
&&
SLEWISLocal storm report, May 20, 4:14 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
414 PM MDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 2 NE BOISE 43.63N 116.20W
05/20/2008 E0.75 INCH ADA ID TRAINED SPOTTER
A TRAINED SPOTTER REPORTED 50 MPH WINDS AND HAIL
AVERAGING 3/4 INCH AND A FEW STONES LARGER THAN AN INCH.
&&
DDECKERLocal storm report, May 20, 5:18 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
518 PM MDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND GST 1 SW MERIDIAN 43.60N 116.41W
05/20/2008 E0 MPH ADA ID TRAINED SPOTTER
TRAINED SPOTTER REPORTED BLOWING DUST ON FRANKLIN AND
I84. VISIBILITY TEMPORARILY DOWN TO 1/2 MILE.
0450 PM NON-TSTM WND GST 3 NW OWYHEE 43.83N 117.10W
05/20/2008 M53 MPH MALHEUR OR TRAINED SPOTTER
A TRAINED SPOTTER REPORTED A 53 MPH WIND GUST WITH COLD
FRONT PASSAGE.
&&
DDECKERLocal storm report, May 20, 5:23 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
523 PM MDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM NON-TSTM WND GST 5 W BOISE 43.61N 116.33W
05/20/2008 E50.00 MPH ADA ID PUBLIC
MEMBER OF PUBLIC ESTIMATED WIND GUSTS UP TO 50 MPH NEAR
CROSS-SECTION OF FAIRVIEW AND FIVE MILE.
&&
MTHIMMESLocal storm report, May 20, 5:25 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
525 PM MDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM NON-TSTM WND GST 6 SE BOISE 43.55N 116.14W
05/20/2008 M45 MPH ADA ID TRAINED SPOTTER
A TRAINED SPOTTER REPORTED WINDS GUSTING TO 45 MPH WITH
COLD FRONT PASSAGE.
&&
DDECKERThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 2:46 AM MDT | Wind Advisory | BOI | Ada, Canyon, Elmore, Gem, Gooding, Jerome and 4 more | 41 hr |
Nearby
High Wind Warnings in Idaho, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.